International Journal of Statistics and Applied Mathematics
  • Printed Journal
  • Indexed Journal
  • Refereed Journal
  • Peer Reviewed Journal

International Journal of Statistics and Applied Mathematics

2019, Vol. 4, Issue 6, Part B

Modeling household water demands using sinusoidal models


Author(s): Robert Orwenyo Onyoni, George Otieno Orwa and Zablon Maua Muga

Abstract: Household water in Kenya is used in agricultural activities, industrial activities and other uses. A lot of water is consumed by indoor appliances. The water management strategy affects the household demand for water. The future demand of water in Kenyan towns has remained uncertain. Therefore this study sought to model household water demand using the non- parametric model in the spectral domain. This study largely relied on the secondary data that was collected from Gusii Water and Sanitation Company (GWASCO) situated in Kisii town. This study inspected the data for trend by applying Mann Kendal trend test and it was realized that the p-value = 0.012< Siginificance level, α = 5% indicating that the water demand data had a trend. The parameters of the sinusoidal model was estimated and they were: B1 = 90.28176, B2 = 69.06094 and μ = 3586.94540 The developed model was used in conducting in sample forecasting. The forecasted values were plotted together with those of GWASCO and comparison was made. This study noted no significant difference in the plots. Therefore, the model was employed in conducting out of sample forecasting. The out sample forecasted values increased with time. This study concluded that the water data had a trend, had periodic variations hence could be modeled using the sinusoids and that the forecasts increased with time.

Pages: 128-132 | Views: 205 | Downloads: 6

Download Full Article: Click Here
How to cite this article:
Robert Orwenyo Onyoni, George Otieno Orwa, Zablon Maua Muga. Modeling household water demands using sinusoidal models. Int J Stat Appl Math 2019;4(6):128-132.
Call for book chapter
International Journal of Statistics and Applied Mathematics